MAUDE Adverse Event Report: BECKMAN COULTER, INC. AU480 CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

BECKMAN COULTER, INC. AU480 CHEMISTRY ANALYZER; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number AU481-10E CHEMISTRY ANALYZER AU480 WITH ISE
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Beckman coulter field service engineer (fse) evaluated the au480 chemistry analyzer and identified the probable cause as multiple hardware.The fse replaced the diluted waste pump, roller pump tubing, valve v04, reference electrode, deionized water filter, tube joint, block 2 for reference electrode, roller tubing, sodium electrode, potassium electrode, chloride electrode, degasser, vacuum pump assembly 2, wash water aspiration valve and sample aspiration valve.Additionally, the fse cleaned the cuvette wheel, cuvettes and wash nozzle.The fse verified system performance and the customer was satisfied.Section a2, a3, a4, a5 and a6: information not provided by customer.The beckman coulter internal identifier is case (b)(4).
 
Event or Problem Description
The customer reported the generation of erratic patient results for multiple analytesm including, lipid panels and cmp (comprehensive metabolic panel) with calibration issues, rb (reagent blank) data error, incorrect cuvette errors and other maintenance alerts on their au480 clinical chemistry analyzer.There was no report of change to treatment, injury, or death associated with event.The customer did not provide patient demographics.The customer provided data for one patient sample.

Brand Name
AU480 CHEMISTRY ANALYZER
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
BECKMAN COULTER, INC.
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER MISHIMA K.K.
454-32 higashino
nagaizumi-cho sunto-gun
schizuoka JP-NO TA 4
JA   JP-NOTA 41
Manufacturer Contact
shama agtey
1000 lake hazeltine drive
chaska, MN 55318
9524916938
MDR Report Key24571486
Report Number9612296-2026-00104
Device Sequence Number9434047
Product Code JJE
UDI-Device Identifier14987666542972
UDI-Public(01)14987666542972(11)200319
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K981743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU481-10E CHEMISTRY ANALYZER AU480 WITH ISE
Device Catalogue NumberB96693
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Initial Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown